Alert archive / Minnesota / Fire Weather Watches in 2012

Fire Weather Watch 12, NWS Twin Cities, MN

October 11, 201213 counties in Minnesota

NWS Twin Cities, MN issued this fire weather watch at Oct 11, 2012, 2:52 PM CDT for 13 counties in Minnesota. It took effect at Oct 12, 2012, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 11, 2012, 2:52 PM CDT (19:52 UTC)
In effect from
Oct 12, 2012, 12:00 PM CDT
Expired
Oct 12, 2012, 2:49 AM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Brown County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stevens County, MN, Swift County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KMPX 111952
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
252 PM CDT THU OCT 11 2012

...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR PARTS OF WEST CENTRAL
AND SOUTH CENTRAL MINNESOTA FOR LOW HUMIDITY AND STRONG WINDS...

.DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON
ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA ON FRIDAY
AFTERNOON...AS STRONG SOUTHERLY WINDS COMBINE WITH LOW HUMIDITY
VALUES AND DRY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED
GENERALLY WEST OF A LINE FROM ALEXANDRIA...TO WILLMAR...TO NEW
ULM...TO FAIRMONT FOR FRIDAY AFTERNOON.

SOUTHERLY WINDS OF AT LEAST 20 MPH ARE EXPECTED TO DEVELOP BY NOON
ON FRIDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. AS
TEMPERATURES GRADUALLY WARM THROUGHOUT THE DAY...RELATIVE HUMIDITY
VALUES SHOULD ALSO DROP INTO THE 20 TO 25 PERCENT RANGE DURING THE
AFTERNOON.


MNZ041-047-048-054>057-064-065-073-074-082-091-120400-
/O.NEW.KMPX.FW.A.0012.121012T1700Z-121013T0200Z/
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS...
OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT
252 PM CDT THU OCT 11 2012

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF
WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER 
  ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER 
  ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE 
  WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 057 KANDIYOHI...
  FIRE WEATHER ZONE 064 YELLOW MEDICINE...FIRE WEATHER ZONE 065 
  RENVILLE...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 
  074 BROWN...FIRE WEATHER ZONE 082 WATONWAN AND FIRE WEATHER 
  ZONE 091 MARTIN.

* WINDS...SOUTH 20 TO 25 MPH.

* RELATIVE HUMIDITY...NOON TO 9 PM MONDAY.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF
  TIME DUE TO THE STRONG WINDS AND LOW HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
159 
WWUS83 KMPX 112027
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 PM CDT THU OCT 11 2012

...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR PARTS OF WEST CENTRAL
AND SOUTH CENTRAL MINNESOTA FOR LOW HUMIDITY AND STRONG WINDS...

.DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON
ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA ON
FRIDAY AFTERNOON...AS STRONG SOUTHERLY WINDS COMBINE WITH LOW
HUMIDITY VALUES AND DRY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN
ISSUED GENERALLY WEST OF A LINE FROM ALEXANDRIA...TO WILLMAR...TO
NEW ULM...TO FAIRMONT FOR FRIDAY AFTERNOON.

SOUTHERLY WINDS OF AT LEAST 20 MPH ARE EXPECTED TO DEVELOP BY
NOON ON FRIDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE
WEST. AS TEMPERATURES GRADUALLY WARM THROUGHOUT THE DAY...
RELATIVE HUMIDITY VALUES SHOULD ALSO DROP INTO THE 20 TO
25 PERCENT RANGE DURING THE AFTERNOON.

MNZ041-047-048-054>057-064-065-073-074-082-091-120430-
/O.CON.KMPX.FW.A.0012.121012T1700Z-121013T0200Z/
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS...
OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT
327 PM CDT THU OCT 11 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...

* AFFECTED AREA...AREAS ALONG AND WEST OF AN ALEXANDRIA TO
  FAIRMONT LINE.

* WINDS...SOUTH 20 TO 25 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE STRONG WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
167 
WWUS83 KMPX 120154
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 PM CDT THU OCT 11 2012

...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR PARTS OF WEST CENTRAL
AND SOUTH CENTRAL MINNESOTA FOR LOW HUMIDITY AND STRONG WINDS...

.DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON
ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA ON
FRIDAY AFTERNOON...AS STRONG SOUTHERLY WINDS COMBINE WITH LOW
HUMIDITY VALUES AND DRY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN
ISSUED GENERALLY WEST OF A LINE FROM ALEXANDRIA...TO WILLMAR...TO
NEW ULM...TO FAIRMONT FOR FRIDAY AFTERNOON.

SOUTHERLY WINDS OF AT LEAST 20 MPH ARE EXPECTED TO DEVELOP BY
NOON ON FRIDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE
WEST. AS TEMPERATURES GRADUALLY WARM THROUGHOUT THE DAY...
RELATIVE HUMIDITY VALUES SHOULD ALSO DROP INTO THE 20 TO
25 PERCENT RANGE DURING THE AFTERNOON.

MNZ041-047-048-054>057-064-065-073-074-082-091-121200-
/O.CON.KMPX.FW.A.0012.121012T1700Z-121013T0200Z/
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS...
OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT
854 PM CDT THU OCT 11 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...

* AFFECTED AREA...AREAS ALONG AND WEST OF AN ALEXANDRIA TO
  FAIRMONT LINE.

* WINDS...SOUTH 20 TO 25 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE STRONG WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
524 
WWUS83 KMPX 120749
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 AM CDT FRI OCT 12 2012

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR PARTS OF WEST
CENTRAL AND SOUTH CENTRAL MINNESOTA FOR LOW HUMIDITY AND STRONG
WINDS...

.DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
AND EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL
MINNESOTA...AS STRONG SOUTHEAST WINDS COMBINE WITH LOW HUMIDITY
VALUES AND DRY CONDITIONS. THE RED FLAG WARNING IS GENERALLY ALONG
AND WEST OF A LINE FROM ALEXANDRIA...TO WILLMAR...TO NEW ULM...TO
FAIRMONT.

SOUTHEAST WINDS OF AT LEAST 20 MPH...WITH GUSTS TO 35 MPH...ARE
FORECAST THIS AFTERNOON AND EARLY EVENING ALONG WITH RELATIVE
HUMIDITY VALUES REACHING AROUND 20 PERCENT. 

MNZ041-047-048-054>057-064-065-073-074-082-091-121600-
/O.UPG.KMPX.FW.A.0012.121012T1700Z-121013T0200Z/
/O.NEW.KMPX.FW.W.0013.121012T1700Z-121013T0200Z/
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS...
OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT
249 AM CDT FRI OCT 12 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR PARTS OF WEST CENTRAL
AND SOUTH CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING FOR LOW HUMIDITY AND STRONG WINDS...WHICH IS IN
EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER 
  ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER 
  ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE 
  WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 057 KANDIYOHI...
  FIRE WEATHER ZONE 064 YELLOW MEDICINE...FIRE WEATHER ZONE 065 
  RENVILLE...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 
  074 BROWN...FIRE WEATHER ZONE 082 WATONWAN AND FIRE WEATHER 
  ZONE 091 MARTIN.

* WINDS...SOUTHEAST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...FROM 52 TO 57.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE STRONG WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RAH

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Oct 11, 12:40 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Oct 11, 12:40 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1240 PM CDT THU OCT 11 2012

.UPDATE...

18Z AVIATION DISCUSSION ADDED BELOW.

&&

.DISCUSSION...
/ISSUED 412 AM CDT THU OCT 11 2012/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT.

AT 3 AM...THE COLD FRONT IS LOCATED ROUGHLY ALONG A LINE FROM
WILLMAR...TO LITCHFIELD...TO OSCEOLA WITH THE LOW PRESSURE
CENTERED JUST ABOUT OVER THE METRO. A FEW LIGHT RAIN SHOWERS HAVE
BEEN NOTED IMMEDIATELY BEHIND THE FRONT...BUT THEY HAVE NOT
AMOUNTED TO TOO MUCH. TEMPERATURES HAVE FALLEN QUICKLY INTO THE
30S THERE...BUT REMAIN QUITE MILD IN THE MID 50S TO THE SOUTH WITH
SOUTHWEST WINDS GUSTING BETWEEN 25-30 MPH IN MANY CASES. THE
FRONT WILL CLEAR THE REST OF THE CWA THIS MORNING WITH NEARLY
STEADY TEMPERATURES IN THE 40S FOR THE REST OF THE DAY. WITH THE
SYSTEM EXPECTED TO SLIDE TO THE EAST QUICKLY THIS MORNING...THE
THREAT FOR LIGHT RAIN WILL END AFTER 9 OR 10 AM. CLEARING SKIES
AND BREEZY CONDITIONS WILL PERSIST THEREAFTER.

HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT. WINDS INDEED LOOK LIKE
THEY WILL DECOUPLE TONIGHT...UNTIL PERHAPS LATE AS THE RIDGE
PUSHES EAST...SO TEMPERATURES WILL BE ALLOWED TO DROP INTO THE
LOW-MID 20S FOR ABOUT THE ENTIRE AREA.

THE HIGH WILL PUSH TO THE EAST COAST/NYC AREA LATE FRIDAY.
MEANWHILE...THE LARGE AND STILL IMPRESSIVE CUT OFF LOW OFF THE
COAST OF SO-CAL WILL ROTATE EASTWARD ACROSS THE ROCKIES AND SPAWN
SURFACE LOW PRESSURE NEAR THE NE/SD BORDER LATE FRIDAY NIGHT.
STRONG ISENTROPIC LIFT AND TREMENDOUS MOISTURE ADVECTION ON A
50-60 KT LLJ WILL PRODUCE RAPIDLY DEVELOPING SHOWERS AND
THUNDERSTORMS BETWEEN 06-09Z FRIDAY NIGHT ACROSS SRN MN. CANNOT
COMPLETELY RULE OUT A STRAY THUNDERSTORM CAPABLE OF PRODUCING
HAIL NEAR THE IA BORDER GIVEN THE DEGREE OF WAA AT 850 MB...BUT
MID LEVEL LAPSE RATES LOOK NEARLY MOIST ADIABATIC WHICH WOULD NOT
BE TOO FAVORABLE FOR VIGOROUS UPDRAFTS. THE LLJ WILL VEER SATURDAY
MORNING...FOCUSING THE INITIAL BAND OF SHOWERS AND STORMS ACROSS
WI.

ROUND TWO...A POTENTIAL SEVERE WEATHER OUTBREAK - ESPECIALLY SOUTH
ACROSS IA...MO...SERN MN...AND SWRN WI IS STILL A REAL POSSIBILITY
SATURDAY AFTERNOON. MODEL CONSISTENCY HAS DROPPED OFF A BIT FROM
PREVIOUS FORECAST CYCLES WITH THE 00Z GFS NOW SHEARING OUT THE 500
MB VORTICITY INTO TWO AREAS...ONE OVER SRN MN AND ONE MUCH FURTHER
SOUTHWEST OVER KS/OK. THE 00Z NAM CONTINUES THE PREVIOUS COURSE
OF MAINTAINING A COMPACT UPPER LOW...WHILE THE 00Z CANADIAN AND
ECMWF ARE SHOWING SOME HINTS TOWARD THE NEW GFS SOLUTION. GIVEN
HOW QUICKLY THE SYSTEM EJECTS NORTHEASTWARD...THE LATTER SOLUTION
SHOULD NOT BE DISCOUNTED /AS THIS IS BEING WRITTEN...THE 06Z NAM HAS
COME INTO LINE WITH THE GFS AND EURO/. THIS OF COURSE INFLUENCES
WHERE THE EVENTUAL SURFACE LOW WILL TRACK...AND IN TURN WOULD GOVERN
THE BEST LOCATION OF THE WARM SECTOR.

HOWEVER...CURRENT INDICATIONS SUGGEST NOT TOO MUCH HAS ACTUALLY
CHANGED WITH RESPECT TO SURFACE LOW TRACK DESPITE THE VASTLY
DIFFERENT 500 MB PATTERN. IT ESSENTIALLY BOILS DOWN TO A MORE
ELONGATED LOW AND EXPANDING SVR POTENTIAL FURTHER SOUTH INTO THE
PLAINS. CONSENSUS HAS THE LOW TRACK ALONG THE MN/IA BORDER...BUT THE
WARM SECTOR MAY ANGLE A BIT FURTHER NORTH TOWARD THE TWIN CITIES AND
EAU CLAIRE LOOKING AT THE THICKNESS AND PRESSURE FIELDS.

IF THE WARM SECTOR CAN MAKE IT THIS FAR NORTH...THERE SHOULD BE NO
TROUBLE GENERATING AROUND 1000 J/KG OF CAPE AS DEW POINT REACH 60F.
THIS LEVEL OF INSTABILITY JUXTAPOSED IN A GOOD KINEMATIC ENVIRONMENT
WILL LIKELY SPELL EITHER A SQUALL LINE ALONG THE COLD FRONT WITH
WIDESPREAD WIND DAMAGE POTENTIAL...OR SUPERCELLS CAPABLE OF WIND
DAMAGE AND TORNADOES IN THE WARM SECTOR. THE BEST POTENTIAL FOR THIS
WILL LIKELY REMAIN TO THE SOUTH AS MENTIONED BEFORE...BUT STILL
CANNOT IGNORE THE CONDITIONAL THREAT ACROSS THE REMAINDER OF SRN MN
AND WCTRL WI.

THINK THE SPC DAY 3 OUTLOOK IS SPOT ON WITH PLACEMENT OF SVR RISK
SOUTH OF A LINE FROM NEW ULM...TO THE TWIN CITIES AND BLOOMER. AS
SPC MENTIONED...PROBABILITIES COULD BE INCREASED IN LATER OUTLOOKS
WITH A MDT RISK POSSIBLE - ESP TO THE SOUTHEAST OF OUR AREA.

LONG TERM...SUNDAY THROUGH WEDNESDAY.

A NORTHWEST FLOW WILL PERSIST THROUGHOUT THE LONG TERM ACROSS THE
UPPER MIDWEST. SEVERAL WEAK SYSTEMS EMBEDDED WITHIN THE FLOW WILL
DIVE SOUTHEAST FROM TIME TO TIME PROVIDING LOW CHANCES FOR
SHOWERS. WITH WARM AIR JUST TO THE SOUTHWEST...IT WON/T TAKE MUCH
TO BUMP TEMPERATURES UP TO ABOVE NORMAL LEVELS AHEAD OF THESE
SHORT WAVES. TUESDAY IS ONE SUCH EXAMPLE WHERE TEMPS COULD
APPROACH 70. ..BORGHOFF..

&&

.AVIATION.../18Z TAF ISSUANCE/

HIGH PRESSURE CURRENTLY CENTERED OVER ALBERTA WILL BE OVER THE
MN/WI BORDER BY 12Z FRI...AND QUICKLY INTO THE GREAT LAKES BY
FRIDAY AFTERNOON. THIS WILL PROVIDE ALL TERMINALS WITH VFR
CONDS...WITH HIGH CLOUDS SLOWLY THINNING OUT THIS AFTERNOON. WITH
HIGH MOVING IN...WILL LOOSE GUSTS AND SPEEDS FAIRLY QUICKLY AT
SUNSET...WITH LGT AND VRB WINDS THROUGH MUCH OF THE NIGHT...THAT
WILL SET UP OUT OF THE SE FRI MORNING AS RETURN FLOW SETS UP. WILL
BE ANOTHER ONE OR TWO FORECAST CYCLES BEFORE TAFS START SHOWING
IMPACTS FROM THE FRI NIGHT/SAT SYSTEM.

KMSP...FEW ISSUES EXPECTED THIS PERIOD. WINDS WILL REQUIRE
SWITCHING AIRPORT OVER TO THE 12S FRIDAY...BUT WILL HAVE PLENTY OF
TIME TO MAKE THE SWITCH OVERNIGHT.

/OUTLOOK FOR KMSP/
/SAT/...MVFR OR LOWER AT TIMES. PERIODS OF SHRA/TSRA. WINDS SE
5-10 KTS.
/SUN/...MORNING MVFR OR LOWER CIGS WITH -SHRA POSSIBLE. WINDS NW
10-15 KTS.
/MON/...VFR. WINDS S 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

BORGHOFF/MPG
Hazardous weather outlook, Oct 11, 11:43 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1143 AM CDT THU OCT 11 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
121645-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1143 AM CDT THU OCT 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY LATE FRIDAY NIGHT AND SATURDAY AS A
STRONG LOW PRESSURE SYSTEM TRACKS NEAR THE IOWA BORDER. THE
GREATEST RISK FOR SEVERE WEATHER AT THIS TIME LOOKS TO COME
SATURDAY AFTERNOON INTO SATURDAY EVENING ALONG AND SOUTH OF A ST.
JAMES...TO RED WING...TO EAU CLAIRE LINE. AT THIS POINT SPECIFIC
DETAILS REMAIN UNCERTAIN...SO INTERESTS ACROSS SOUTHERN MINNESOTA
AND WESTERN WISCONSIN SHOULD MONITOR THE PROGRESS OF THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Fire Weather Watches in Minnesota, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.